Coexistence for a multitype contact process with seasons

B. Chan, R. Durrett, N. Lanchier

Research output: Contribution to journalArticle

3 Scopus citations

Abstract

We introduce a multitype contact process with temporal heterogeneity involving two species competing for space on the d-dimensional integer lattice. Time is divided into seasons called alternately season 1 and season 2. We prove that there is an open set of the parameters for which both species can coexist when their dispersal range is large enough. Numerical simulations also suggest that three species can coexist in the presence of two seasons. This contrasts with the long-term behavior of the time-homogeneous multitype contact process for which the species with the higher birth rate outcompetes the other species when the death rates are equal.

Original languageEnglish (US)
Pages (from-to)1921-1943
Number of pages23
JournalAnnals of Applied Probability
Volume19
Issue number5
DOIs
StatePublished - Oct 1 2009

Keywords

  • Coexistence
  • Competition model
  • Time-heterogeneous multitype contact process

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Fingerprint Dive into the research topics of 'Coexistence for a multitype contact process with seasons'. Together they form a unique fingerprint.

  • Cite this